MAUDE Adverse Event Report: COVIDIEN 12CC SALINE SYRINGE (10CC); SALINE, VASCULAR ACCESS FLUSH

COVIDIEN 12CC SALINE SYRINGE (10CC); SALINE, VASCULAR ACCESS FLUSH
Model Number 8881570121
Medical Device Problem Code Infusion or Flow Problem (2964)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Event or Problem Description
Customer reports: when you flush the air out, the syringe pulls back and draws in a small amount of air again.
 
Additional Manufacturer Narrative
This refers to product 8881570121 0.9% sodium chloride flush syringe, 12 ml syringe with 10 ml fill with the lot number 20b0214; all manufacturing records were reviewed and nothing out of the ordinary has occurred.The investigation demonstrated that no related issue was recorded throughout all our manufacturing and control processes.The manufacturing records, including autoclave documents, were reviewed and no possible related event occurred during the overall process for this lot.A review specifically for the plunger and syringe defects was also performed and in the manufacturing records and nothing out of the ordinary has occurred.Also, each lot is released based on an acceptable quality levels (aql) sampling.As per the final quality inspection report of this lot, all specification criteria were conforming.The product was in conformance to the specifications and was released for distribution meeting all established quality assurance acceptance levels.Following previous similar complaints, a supplier corrective action report (scar) was sent to the supplier of the syringes.The rubber tip is designed with a larger outside diameter than the syringe barrel internal diameter.This design is intentional and prevents any leakage during use while providing a good seal to maintain sterility of the finished product.This design causes the rubber tip to put pressure on the barrel wall to form over the rubber tip creating this bulge above the 10ml mark where the rubber tip resides.Depending on the actual dimensions of the rubber tip, barrel internal diameter and autoclave processing, the extent of bulge may vary.A bulge is a slight deformation of the barrel, a variation of the diameter on the barrel length.The negative push back of the plunger into the syringe upon opening is most likely due to the bulge in the syringe near the 10 ml mark.The bulge is found to be inherent to the sterilization process and therefore, it is not considered a deficiency.The reported condition could not be confirmed without a device analysis.The root cause of the phenomenon reported in the complaint is due to the process.

Brand Name
12CC SALINE SYRINGE (10CC)
Common Device Name
SALINE, VASCULAR ACCESS FLUSH
Manufacturer (Section D)
COVIDIEN
15 hampshire street
mansfield MA 02048
MDR Report Key10207161
Report Number1282497-2020-09172
Device Sequence Number16797734
Product Code NGT
UDI-Device Identifier10884521000261
UDI-Public10884521000261
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer,distributor,user fac
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/25/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number8881570121
Device Catalogue Number8881570121
Device Lot Number20B0214
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 06/24/2020
Supplement Date Received by Manufacturer06/24/2020
Initial Report FDA Received Date06/29/2020
Supplement Report FDA Received Date08/25/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Patient Sequence Number1